Alert archive / Florida / Wind Advisories in 2017
Wind Advisory 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Mar 12, 2017, 3:13 PM EDT for Duval County, Flagler County, Nassau County, Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2017, 3:13 PM EDT (19:13 UTC)
- Expired
- Mar 13, 2017, 3:25 AM EDT
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
527 WWUS72 KJAX 121913 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 313 PM EDT Sun Mar 12 2017 FLZ033-038-124-125-131000- /O.NEW.KJAX.WI.Y.0005.170312T1913Z-170313T1000Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, and Tallyrand 313 PM EDT Sun Mar 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect until 6 AM EDT Monday. * TIMING...THIS AFTERNOON THROUGH MONDAY MORNING. * WINDS...20 TO 30 MPH WITH GUSTS NEAR 35 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Those in wind sensitive outdoor work related activities should use extra caution or postpone activities until the winds subside. Small twigs and tree branches will also be blown off trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. && $$
1 follow-up statement
164 WWUS72 KJAX 130725 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 325 AM EDT Mon Mar 13 2017 FLZ033-038-124-125-130830- /O.CAN.KJAX.WI.Y.0005.000000T0000Z-170313T1000Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, and Tallyrand 325 AM EDT Mon Mar 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jacksonville has cancelled the Wind Advisory. $$ Shuler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:24 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 12, 10:24 AM EDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1024 AM EDT Sun Mar 12 2017
.UPDATE...
A few rumbles of thunder already this morning as a weak shortwave
passes overhead. 12z JAX sounding showing some elevated
instability as well so have updated forecast to include isolated thunder
mention. Some stronger storms well offshore as well, though there
was a broad area of convergence along a developing trough
providing a bit more lift out there. Have updated near term PoPs
with radar trends and expected weakening of band of showers to the
north, and developing storms south of I-10 this afternoon.
Northeast winds are expected to pick up over the next few hours as
surface trough deepens. Rest of the forecast unchanged with cool
temperatures expected today.
&&
.AVIATION...
Scattered showers and some isolated thunderstorms can be expected
on and off today. Coverage is expected to shift south of I-10 by
mid to late afternoon. At best, some low VFR ceilings are
possible, though MVFR and even IFR ceilings will be more common as
we go through the afternoon and evening across the area. MVFR/IFR
ceilings will remain through early Monday morning. Scattered
showers and some thunderstorms will develop again tomorrow
afternoon.
&&
.MARINE...
Small Craft Advisory conditions will continue for all waters
this through Monday morning. Expect NE winds to increase to 20-25
knots with a few gusts in the 30-35 knot range not out of the
question later today. NE surge weakens on Monday then becomes NW
on the back side of the departing low pressure Monday
Night/Tuesday but appear to remain below SCA levels in the 15-20
kt range. Stronger reinforcing cold airmass pushes in on NW winds
Tue Night into Wednesday with another round of SCA expected for
the coastal waters which will slowly fade as we head into
Thursday.
Rip Currents/Coastal Surf: At least Moderate Rip Current Risk in
the strong NE Flow Today and Monday with breakers building into
the 4-6 ft range with some minor beach erosion during the high
tides today. Latest Storm Surge Guidance predicting about 1 foot
surge above high tide level this evening but that still remains
below minor coastal flood guidance as it would take about 1.5 to 2
ft surge to reach minor coastal flooding levels this evening. Will
continue to monitor but appears as though the NE surge event will
remain just below High Surf/Coastal Flood Advisory levels at this
time.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 45 64 44 / 60 10 30 30
SSI 60 54 65 48 / 60 20 50 20
JAX 65 55 71 49 / 40 20 60 20
SGJ 70 62 71 54 / 60 30 60 20
GNV 71 56 74 51 / 60 20 60 20
OCF 74 59 76 54 / 70 20 70 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 3 PM this afternoon to 11 AM EDT
Monday for Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
Small Craft Advisory until 11 AM EDT Monday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM.
&&
Elsenheimer/Nelson/CorlessHazardous weather outlook, Mar 12, 4:30 AM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 430 AM EDT Sun Mar 12 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-131000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 430 AM EDT Sun Mar 12 2017 ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS TODAY THROUGH MONDAY MORNING... ...BECOMING WINDY WITH ROUGH SURF AND MODERATE RISK OF RIP CURRENTS AT THE COAST... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Isolated Thunderstorms are possible Today and Tonight...mainly over portions of Northeast Florida and the Atlantic Coastal Waters. Severe weather is not expected. Strong onshore flow will develop today and continue tonight and a moderate risk of rip currents, rough surf and beach erosion is expected at the coast and Small Craft Advisories over the Coastal Waters. Onshore flow combined with the full moon could produce elevated water levels during the high tide cycle this evening. Windy conditions are expected to develop at the coast this afternoon and continue tonight with sustained winds of 15 to 25 mph and higher gusts of 30 to 35 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Lingering onshore flow will continue Small Craft Advisories over the Coastal Waters and a Moderate Risk for Rip Currents on Monday. A much colder airmass will settle over the region next week with the likelihood of a Freeze over inland areas on Thursday Morning and inland Frost on Friday Morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Mar 12, 1:45 PM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Jacksonville FL 145 PM EDT SUN MAR 12 2017 FLZ033-037-121815- St. Johns FL-Putnam FL- 145 PM EDT SUN MAR 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES UNTIL 215 PM EDT... At 144 PM EDT, Doppler radar was tracking a strong thunderstorm over Federal Point, or over Hastings, moving east at 25 mph. Nickel size hail...Excessive cloud-to-ground lightning and Wind gusts of 35 to 45 mph can be expected along with possible minor damage. Locations impacted include... Saint Augustine, Hastings, Federal Point, Crescent Beach, Orange Mills, Saint Augustine Shores, Saint Augustine South, Butler Beach, Spuds and Dupont Center. LAT...LON 2968 8161 2976 8166 2992 8132 2971 8123 TIME...MOT...LOC 1744Z 258DEG 23KT 2974 8154 NELSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:45 PM EDT | Special Weather Statement | JAX | Saint Johns | 30 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.